Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 31, 2009, 6:54 PM CDT for La Salle County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2009, 6:54 PM CDT (23:54 UTC)
- Expired
- May 31, 2009, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 195 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 312354
FFWCRP
TXC283-479-010245-
/O.NEW.KCRP.FF.W.0009.090531T2354Z-090601T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT SUN MAY 31 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LA SALLE COUNTY IN SOUTH TEXAS...
WEBB COUNTY IN SOUTH TEXAS...
* UNTIL 945 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED
WITH ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. THE HEAVY RAINFALL
WILL DEVELOP BETWEEN OVER A LARGE AREA BETWEEN CARIZZO SPRINGS AND
AGUILARES.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ENCINAL...LAREDO...MIRANDO CITY...OILTON...AGUILARES...
AND LAS TIENDAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2821 9941 2734 9880 2728 9880 2726 9934
2730 9938 2726 9949 2733 9955 2735 9952
2748 9950 2751 9954 2760 9955 2764 9961
2763 9967 2766 9968 2765 9971 2777 9982
2779 9988 2798 9995 2800 10001 2820 10018
$$
JM1 follow-up statement
000
WGUS74 KCRP 010114
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CDT SUN MAY 31 2009
TXC283-479-010245-
/O.CON.KCRP.FF.W.0009.000000T0000Z-090601T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE-WEBB-
INCLUDING THE CITIES OF...ENCINAL...LAREDO...MIRANDO CITY...OILTON
814 PM CDT SUN MAY 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WEBB
AND SOUTHWESTERN LA SALLE COUNTIES...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORM PRODUCING VERY
HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAINS WERE OCCURRING
13 MILES NORTHWEST OF LAS TIENDAS IN NORTHWEST WEBB COUNTY. DOPPLER
RADAR INDICATES THAT APPROXIMATELY 3-6 INCHES OF RAIN HAS ALREADY
FALLEN IN THIS AREA. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE DUE TO
THE SLOW SOUTHWARD MOVEMENT OF THESE STORMS.
OTHER STORMS PRODUCING HEAVY RAINFALL WERE LOCATED ALONG I-35 FROM
NEAR CALLAGHAN TO LAREDO TO RIO BRAVO. THESE STORMS WERE MOVING
NEARLY STATIONARY AND COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 3
INCHES WITH ISOLATED TOTALS OF 5 INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...INCLUDING VELENZUELA CREEK AND PINTO CREEK.
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS COULD ALSO FLOOD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2821 9941 2734 9880 2728 9880 2726 9934
2730 9938 2726 9949 2733 9955 2735 9952
2748 9950 2751 9954 2760 9955 2764 9961
2763 9967 2766 9968 2765 9971 2777 9982
2779 9988 2798 9995 2800 10001 2820 10018
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 5:59 PM CDT, 55 minutes earlier.
Area forecast discussion, May 31, 5:59 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 559 PM CDT SUN MAY 31 2009 .DISCUSSION...WEAK UPPER LEVEL SHORT WAVE TROF WILL CONTINUE TO PERSIST OVER THE RIO GRANDE PLAINS THIS EVENING PROVIDING A WEAKNESS IN THE UPPER LEVEL PATTERN FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY WEST OF HIGHWAY 281. MCS HAS DEVELOPED NEAR EAGLE PASS AND EL INDIO AND IS ANTICIPATED TO PROPAGATE SOUTHEASTWARD THROUGH THE EVENING HOURS. ANOTHER CONGLOMERATE OF CLUSTERING SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER THE RIO GRANDE FROM RIO GRANDE CITY TO ZAPATA. THIS CLUSTER IS EXPECTED TO PUSH NORTHWARD AS THE EVENING PROGRESSES. THESE TWO AFOREMENTIONED CONVECTIVE AREAS ARE EXPECT TO CONVENE OVER BRUSH COUNTRY AND PERSIST THROUGH THE EVENING HOURS WITH LINGERING ISOLATED CONVECTION AFTER MIDNIGHT IMMEDIATELY ALONG THE RIO GRANDE RIVER. JUST ON THE OTHER SIDE OF THE RIVER IN MEXICO IS MOISTURE LADEN ATMOSPHERE WITH CAPES EXCEEDING 2500 J/KG WITH A PRONOUNCED THETA-E RIDGE ACROSS THE NW ARM OF TAMAULIPAS. THIS GIVES CREDENCE TO PROLONGED CONVECTION THROUGH THE EVENING. MADE UPDATES TO THE TEXT PRODUCTS AND GRIDS TO REFLECT THESE CHANGES. && .PREV DISCUSSION... /ISSUED 344 PM CDT SUN MAY 31 2009/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WATER VAPOR IMAGERY/ STREAMLINES DEPICT A WEAK UPPER TROUGH WITH AXIS OVR THE WRN CWFA. MSAS DEPICTS AN APPARENT CORRESPONDING SFC TROUGH ALONG THE RIO GRANDE. CONCUR WITH THE ECMWF/GFS WITH RESPECT TO THE TIMING/PSN OF THIS UPPER SYSTEM WHICH IS PROGD TO REMAIN QUASI-STATIONARY TNGT AND MOVE SLOWLY EWD MONDAY. THE ECMWF/GFS PROG MSTR TO REMAIN LIMITED OVR THE ERN CWFA EARLY MONDAY WITH MSTR INCREASING FROM WEST TO EAST ACRS THE CWFA. VISIBLE IMAGERY DEPICTS DEVELOPING CU OVR THE WRN/NERN CWFA. ALTHOUGH LAPS ANALYSIS REVEALS THAT CIN HAS INCREASED SOMEWHAT OVR THE EXTREME WRN CWFA DRG THE 17-18Z PERIOD... ANTICIPATE LOWER CIN LATER THIS AFTN BEFORE INCREASING SIGNIFICANTLY BY 03Z (BASED ON THE NAM). THE COMBINATION OF WEAK UPPER/SFC FORCING AND MSTR/INSTABILITY MAY RESULT IN ISOLD CONVECTION OVR THE EXTREME WEST THIS EVENING. THE COMBINATION OF MSTR/INSTABILITY/LIMITED CIN/UPPER FORCING WL CONTRIBUTE TO ISOLD CONVECTION MON AFTN...ESP OVR THE CNTRL/WRN CWFA. AFTER CIN INCREASES SIGNIFICANTLY OVR LAND MONDAY NGT...THE REGION OF ISOLD CONVECTION WL SHIFT EWD TO THE COASTAL WATERS. UPPER LEVEL CLOUDS/SLIGHTLY DEEPER LOWER LEVEL MSTR DECREASES CONFIDENCE IN SIGNIFICANT FOG OVERNIGHT. MARINE...AN UPPER LEVEL TROUGH IS EXPECTED TO PROVIDE LIFT/MSTR TO THE WATERS BEGINNING MONDAY NGT AND COMBINE WITH EXPECTED LOW CIN/SIGNIFICANT CAPE TO GENERATE AT LEAST ISOLD CONVECTION. YET... SUSTAINED WIND/SEAS EXPECTED TO REMAIN BELOW THE SCEC CATEGORY. LONG TERM (TUESDAY THROUGH SUNDAY)...UNCERTAINTIES STILL WITH POPS TUESDAY AND WEDNESDAY...GIVEN THE MODEL DIFFERENCES WITH RESPECT TO MID/UPPER LEVEL WEAKNESS AND PLACEMENT OF HIGHER MOISTURE POOL. HAVE KEPT THE LOW 20-30% POPS GOING FOR EASTERN 2/3RDS OF THE CWA TUE/WED. ECMWF AND GFS IN SLIGHTLY BETTER AGREEMENT WITH POSITION OF WEAK BOUNDARY NOW ON THURSDAY. POTENTIAL FOR MCS DEVELOPMENT WEDNESDAY NIGHT...AHEAD OF THE BOUNDARY APPEARS LOW...BUT HAVE MAINTAINED LOW POPS ACROSS THE NORTHERN AND FAR WESTERN COUNTIES TO ACCOUNT FOR WEAK NORTHWEST STEERING FLOW SHOULD ANYTHING DEVELOP. CONTINUED TO BROADBRUSH 20 POPS IN THE AREA FOR THURSDAY AS THE FRONT WASHES OUT OVER THE CWA. MODELS DO AGREE WELL WITH RIDGE ALOFT BUILDING INTO THE AREA FRIDAY THROUGH NEXT WEEKEND. EXPECT MOSTLY SUNNY AND WARM CONDITIONS NEXT WEEKEND. RAISED MAX TEMPS A COUPLE MORE DEGREES FRIDAY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 88 73 90 74 / 10 10 10 20 20 VICTORIA 67 89 70 91 71 / 10 10 10 30 20 LAREDO 74 93 77 100 77 / 50 20 20 10 10 ALICE 70 90 71 93 72 / 20 20 20 30 10 ROCKPORT 73 84 76 89 77 / 10 10 10 20 20 COTULLA 69 91 71 95 73 / 30 20 20 10 10 KINGSVILLE 70 90 72 92 74 / 20 10 10 20 20 NAVY CORPUS 74 84 75 88 77 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM JM/75...AVIATION
Hazardous weather outlook, May 31, 5:45 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CDT SUN MAY 31 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 31, 6:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 621 PM CDT SUN MAY 31 2009 TXZ229-239-240-010015- DUVAL-LA SALLE-WEBB- 621 PM CDT SUN MAY 31 2009 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE AND WEBB COUNTIES... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGUILARES...OR 13 MILES WEST OF MIRANDO CITY...MOVING NORTH AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WEBB AND SOUTHWEST LASALLE COUNTIES PRODUCING VERY HEAVY RAINFALL... DEADLY CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL. THESE STORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH. JM
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.